zbMATH — the first resource for mathematics

A note on the relation between strong and M-stationarity for a class of mathematical programs with equilibrium constraints. (English) Zbl 1225.90125
Summary: We deal with strong stationarity conditions for mathematical programs with equilibrium constraints (MPEC). The main task in deriving these conditions consists in calculating the Fréchet normal cone to the graph of the solution mapping associated with the underlying generalized equation of the MPEC. We derive an inner approximation to this cone, which is exact under an additional assumption. Even if the latter fails to hold, the inner approximation can be used to check strong stationarity via the weaker (but easier to calculate) concept of M-stationarity.

90C30 Nonlinear programming
49J53 Set-valued and variational analysis
Full Text: Link EuDML
[1] Dontchev, A. L., Rockafellar, R. T.: Characterizations of strong regularity for variational inequalities over polyhedral convex sets. SIAM J. Optim. 6 (1996), 1087-1105. · Zbl 0899.49004 · doi:10.1137/S1052623495284029
[2] Dontchev, A. L., Rockafellar, R. T.: Ample parameterization of variational inclusions. SIAM J. Optim. 12 (2001), 170-187. · Zbl 1008.49009 · doi:10.1137/S1052623400371016
[3] Henrion, R., Jourani, A., Outrata, J. V.: On the calmness of a class of multifunctions. SIAM J. Optim. 13 (2002), 603-618. · Zbl 1028.49018 · doi:10.1137/S1052623401395553
[4] Henrion, R., Römisch, W.: On M-stationary points for a stochastic equilibrium problem under equilibrium constraints in electricity spot market modeling. Appl. Math. 52 (2007), 473-494. · Zbl 1164.90379 · doi:10.1007/s10492-007-0028-z · eudml:33304
[5] Henrion, R., Outrata, J. V., Surowiec, T.: On the coderivative of normal cone mappings to inequality systems. Nonlinear Anal. 71 (2009), 1213-1226. · Zbl 1176.90568 · doi:10.1016/j.na.2008.11.089
[6] Henrion, R., Outrata, J. V., Surowiec, T.: Analysis of M-stationary points to an EPEC modeling oligopolistic competition in an electricity spot market. Weierstraß-Institute of Applied Analysis and Stochastics, Preprint No. 1433 (2009) and submitted. · Zbl 1281.90056
[7] Henrion, R., Mordukhovich, B. S., Nam, N. M.: Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities. SIAM J. Optim., to appear. · Zbl 1208.49010 · doi:10.1137/090766413
[8] Luo, Z.-Q., Pang, J.-S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge 1996. · Zbl 1139.90003 · doi:10.1017/CBO9780511983658
[9] Mordukhovich, B. S.: Approximation Methods in Problems of Optimization and Control (in Russian). Nauka, Moscow 1988. · Zbl 0643.49001
[10] Mordukhovich, B. S.: Variational Analysis and Generalized Differentiation. Vol. 1: Basic Theory. Springer, Berlin 2006.
[11] Mordukhovich, B. S.: Variational Analysis and Generalized Differentiation. Vol. 2: Applications. Springer, Berlin 2006.
[12] Flegel, M. L., Kanzow, C., Outrata, J. V.: Optimality conditions for disjunctive programs with application to mathematical programs with equilibrium constraints. Set-Valued Anal. 15 (2007), 139-162. · Zbl 1149.90143 · doi:10.1007/s11228-006-0033-5
[13] Outrata, J. V., Kočvara, M., Zowe, J.: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints. Kluwer Academic Publishers, Dordrecht 1998. · Zbl 0947.90093
[14] Pang, J.-S., Fukushima, M.: Complementarity constraint qualifications and simplified B-stationarity conditions for mathematical programs with equilibrium constraints. Comput. Optim. Appl. 13 (1999), 111-136. · Zbl 1040.90560 · doi:10.1023/A:1008656806889
[15] Robinson, S. M.: Some continuity properties of polyhedral multifunctions. Math. Program. Studies 14 (1976), 206-214. · Zbl 0449.90090 · doi:10.1007/BFb0120929
[16] Robinson, S. M.: Strongly regular generalized equations. Math. Oper. Res. 5 (1980), 43-62. · Zbl 0437.90094 · doi:10.1287/moor.5.1.43
[17] Rockafellar, R. T., Wets, R. J.-B.: Variational Analysis. Springer, Berlin 1998. · Zbl 0888.49001 · doi:10.1007/978-3-642-02431-3
[18] Scheel, H., Scholtes, S.: Mathematical programs with complementarity constraints: Stationarity, optimality and sensitivity. Math. Oper. Res. 25 (2000), 1-22. · Zbl 1073.90557 · doi:10.1287/moor.
[19] Surowiec, T.: Explicit Stationarity Conditions and Solution Characterization for Equilibrium Problems with Equilibrium Constraints. Doctoral Thesis, Humboldt University, Berlin 2009.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.